Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 548, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 10, 2000, 7:24 PM CDT for Newton County, Scott County, Mississippi. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 10, 2000, 7:24 PM CDT (00:24 UTC)
- Expired
- Aug 10, 2000, 8:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Newton County, MS, Scott County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 7:45 PM CDT | Thunderstorm Wind | Countywide, MS | Several trees were blown down in various parts of the county. |
| Aug 10, 7:50 PM CDT | Thunderstorm Wind | Countywide, MS | Several trees were blown down in the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1622 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2344 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 110024 SVRJAN MSC101-123-110100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 724 PM CDT THU AUG 10 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI SCOTT COUNTY IN CENTRAL MISSISSIPPI * UNTIL 800 PM CDT * AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CONEHATTA...OR ABOUT 9 MILES NORTHWEST OF NEWTON...MOVING SOUTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR FOREST AT 755 PM CDT DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW AND REMAIN PROTECTED UNTIL THE STORM HAS PASSED. HAIL TO THE SIZE OF DIMES IS POSSIBLE WITH THIS STORM. 65
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:45 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Aug 10, 3:45 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 345 PM CDT THU AUG 10 2000 MODELS ARE IN EXCELLENT AGREEMENT ON THE OVERALL PATTERN WITH STRONG TROFFING TAKING PLACE OVER THE EASTERN US THUS DRIVING A "COLD" FRONT AND SEASONABLY DRY AIRMASS SOUTHWARD THROUGH THE LOWER MS VALLEY REGION FOR THIS WEEKEND. FOR TONIGHT...VERY ACTIVE WEATHER WITH A HIGHLY UNSTABLE MOIST AIRMASS IN PLACE OVER NORTHERN AND EASTERN PORTIONS OF THE FORECAST AREA AHEAD OF THE SOUTHWARD MOVING COLD FRONT PUSHING INTO THE TN VALLEY REGION WITH TSTM COMPLEX DEVELOPING. WILL MENTION SEVERE TSTM POSSIBLITIES IN NRN/E ZONES TONIGHT AS FRONT AND COMPLEX CONTINUE TO DEVELOP SOUTHWARD AND WITH WATCH CURRENTLY IN PLACE. ALSO...TSTMS CURRENTLY OVER ERN MS/WRN AL WILL CONTINUE TO DEVELOP AND PROPAGATE WESTWARD THRU LATE AFTN/EVENING. WILL NEED TO MAKE LAST MINUTE ALIGNMENT OF ZONES AND POPS BASED ON LATEST CONVECTIVE TRENDS AND MESOSCALE ANALYSES. FOR FRIDAY...THE FRONT AND INSTABILITY AXIS ARE PROGGED TO CONTINUE DEVELOPING SOUTHWARD WITH FOCUS ON CNTRL/SRN PORTIONS OF THE FORECAST AREA. MINOR DIFFERENCES BETWEEN AVN/ETA IN FRONTAL/MOISTURE PROGRESSION WITH ETA A LITTLE SLOW. GIVEN STRENGTH OF TROF DEVELOPING OVER ERN US...BELIEVE ETA IS TOO SLOW AND WILL TREND MORE TOWARDS AVN IN DETAILS...MEANING A QUICKER END TO ANY CONVECTIVE CHANCES OVER NRN ZONES. STILL...CONFIDENCE IS NOT HIGH IN NORTHWARD EXTENT OF TSTM DEVELOPMENT DURING DAY FRIDAY AND WILL REFRAIN FROM GOING A WHOLE LOT ABOVE GUIDANCE POPS FOR CNTRL/SRN PORTIONS OF THE AREA. FRI NIGHT THRU SAT NIGHT...CONFIDENCE IS HIGH THAT A MUCH DRIER AIRMASS WILL MOVE OVER THE AREA WITH SFC DEWPOINTS PROGGED TO DROP INTO THE MID TO UPPER 50S BY SAT AFTN ALONG WITH PRECIPITABLE WATER VALUES BELOW ONE INCH. BIGGEST QUESTION WILL BE TEMPS AS ETA PROGS 20 DEG C 850MB TEMPS SAT AFTN WHILE AVN PROGS 15 DEG C TEMPS. AVN SEEMS A LITTLE COOL IN THIS RESPECT WITH EXPECTED VERY STRONG LOW LEVEL MIXING AND WILL TREND CLOSER TO WARMER ETA/FWC HIGHS SATURDAY. WILL ADD LESSER HUMIDITY WORDING TO ZONES TO REFLECT DRYING TREND. QPF DISCUSSION...MODELS SEEM TO BE UNDERESTIMATING INSTABILITY AND CONVECTIVE PRECIPITATION. AM LEANING TOWARDS .25 TO .50 INCH AVERAGES OVER NRN/ERN BASINS FOR 00Z TO 06Z TONIGHT AND .25 TO .50 INCH AVERAGES OVER CNTRL/SRN BASINS FOR 18Z FRI TO 00Z SAT. EXTENDED FORECAST...DRY AIRMASS AND SURFACE HIGH PRESSURE WILL MAINTAIN CONTROL ON THE WEATHER SUNDAY. MODELS STILL INDICATE DEEPENING SOUTHEAST FLOW AND MOISTURE RETURN MONDAY AND TUESDAY CREATING A MORE FAVORABLE ENVIRONMENT FOR DIURNAL CONVECTION. WILL KEEP SUNDAY DRY AND MENTION TSTM CHANCES FOR MONDAY AND TUESDAY. PRELIM NUMBERS... JAN 071/098 069/095 441- MEI 072/098 067/093 441- .JAN... AR...NONE. LA...NONE. MS...NONE. 43
In the hours before
Special weather statement, Aug 10, 3:00 PM CDT, 4 hours 24 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 110400- AREA THUNDERSTORM OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT THU AUG 10 2000 A MOIST AND VERY UNSTABLE AIRMASS IS IN PLACE OVER THE REGION THIS AFTERNOON. DAYTIME HEATING AND OUTFLOW BOUNDARIES WILL SERVE TO PRODUCE SCATTERED THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND EVENING. WITH THE DEGREE OF INSTABILITY AND INCREASING NORTHERLY FLOW ALOFT IN THE ATMOSPHERE...SOME OF THE STORMS MAY BECOME SEVERE... PARTICULARLY OVER CENTRAL AND EASTERN MISSISSIPPI. DAMAGING WIND WILL BE THE MAIN SEVERE WEATHER THREAT. TORRENTIAL RAIN...FREQUENT LIGHTNING...AND HAIL MAY ALSO ACCOMPANY THE STORMS. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED THIS AFTERNOON AND EVENING. FOR MORE INFORMATION PLEASE VISIT OUR INTERNET WEB SITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES AN EXPERIMENTAL GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:00 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 45 min |
| Aug 10, 7:04 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 41 min |
| Aug 10, 7:07 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 38 min |
| Aug 10, 7:15 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 45 min |
| Aug 10, 7:28 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 47 min |
| Aug 10, 8:15 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 45 min |
| Aug 10, 8:18 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw | 27 min |
| Aug 10, 8:36 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Oktibbeha | 39 min |
| Aug 10, 8:57 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 48 min |
| Aug 10, 9:02 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 43 min |
| Aug 10, 9:28 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 47 min |
| Aug 10, 10:13 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 32 min |
| Aug 10, 10:23 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 37 min |
| Aug 10, 10:48 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 27 min |
| Aug 10, 11:00 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 45 min |
| Aug 10, 11:14 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 31 min |
| Aug 10, 11:32 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 43 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.